Nebraska, 2006

Hail in Nebraska, June 3, 2006

June 3, 2006 · NWS GID · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 3, 7:06 AM CST, 29 minutes earlier.

Area forecast discussion, Jun 3, 7:06 AM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
806 AM CDT SAT JUN 3 2006

.DISCUSSION...UPDATED FORECAST TO INCREASE AREAL COVERAGE OF
SHOWERS AND THUNDERSTORMS FOR THIS MORNING. RADAR SHOWS A RATHER
EXPANSIVE AREA OF GENERALLY LIGHT PRECIPITATION ACROSS MUCH OF OUR
CWA. THERE ARE A FEW STRONGER STORMS EMBEDDED WITHIN THIS
CONVECTION THAT ARE CAPABLE OF PRODUCING SMALL HAIL. SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DIE OUT BY MID TO LATE MORNING WITH
CLEARING SKIES THROUGH THE AFTERNOON HOURS. ALSO UPDATED THE SKY
GRIDS TO INCREASE CLOUD COVER FOR THE MORNING PERIOD DUE TO
ONGOING CONVECTION.

WESELY
&&

.PREV DISCUSSION... (ISSUED 538 AM CDT SAT JUN 3 2006)

STILL DEALING WITH NOCTURNAL CONVECTION WHICH IS AIDED BY THE
LOW-LEVEL JET. KEPT SMALL CHANCE OF PRECIPITATION IN THE FORECAST
THROUGH MID-MORNING...THEN CAP SHOULD DEVELOP AND PREVENT
CONVECTION FROM OCCURRING UNTIL LATE AFTERNOON. MAY SEE SOME SMALL
HAIL FROM THE ELEVATED CONVECTION BUT NOT EXPECTING ANYTHING
SERIOUS. COULD GET A GOOD DOUSING IN LOCALIZED AREAS.

SHORTWAVE TROUGH STILL ON TRACK TO RIDE AROUND THE RIDGE AND MOVE
INTO THE AREA THIS EVENING AND THE REST OF TONIGHT. THIS ONE WILL
BE A BIT MORE VIGOROUS THAN WHAT WE HAVE SEEN IN THE LAST COUPLE
OF DAYS AND HAVE INCREASED CHANCES FOR TONIGHT. MAY GET SOME
SEVERE OUT OF THIS BUT WILL PROBABLY DEVELOP INTO A SITUATION
WHERE CONVECTION FIRES TO THE NORTHWEST AND IS AIDED BY LOW-LEVEL
JET WHICH WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO MAINTAIN
THEMSELVES DURING THE NIGHT...GIVING US A CHANCE FOR MARGINAL HAIL
AND STRONG WIND GUSTS.

NEXT WAVE ON MONDAY LOOKS LIKE IT MAY SKIM THE NORTHEASTERN CWA
FOR NOW. NOT INCREDIBLY CONFIDENT WITH OUR PRECIPITATION
CHANCES...MUCH LESS THE CHANCE OF SEVERE WEATHER. MODEL QPF IN
GENERAL IS AND HAS BEEN HORRIBLE. MODEL CONSISTENCY IS NOT TOO
GOOD EITHER. DO NOT PAY MUCH ATTENTION TO MODEL QPF.

NO MAJOR CHANGES IN OTHER FIELDS.

HEINLEIN

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 3, 4:54 AM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
554 AM CDT SAT JUN 3 2006

KSZ005>007-017>019-NEZ039>041-046>049-061>064-074>077-084>087-
041100-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
554 AM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
NEBRASKA...MAINLY EAST OF HIGHWAY 183...AND PORTIONS OF NORTH
CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS MORNING THROUGH 11 AM.
THUNDERSTORMS ARE ONCE AGAIN POSSIBLE BEGINNING LATE AFTERNOON AND
EVENING AFTER 6 PM AND CONTINUING OVERNIGHT. SMALL HAIL AND GUSTY
WINDS UP TO 45 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE INTERMITTENT CHANCES OF THUNDERSTORMS FROM SUNDAY
THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ060-072-073-082-083-041100-
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
554 AM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
NEBRASKA...MAINLY WEST OF HIGHWAY 183.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS MORNING THROUGH 11 AM.
THUNDERSTORMS ARE ONCE AGAIN POSSIBLE BEGINNING LATE AFTERNOON AND
EVENING AFTER 6 PM AND CONTINUING OVERNIGHT. SMALL HAIL AND GUSTY
WINDS UP TO 45 MPH ARE POSSIBLE.

THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY
TO TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Special weather statement, Jun 3, 7:02 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
802 AM CDT SAT JUN 3 2006

NEZ073-031330-
PHELPS-
802 AM CDT SAT JUN 3 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR PHELPS COUNTY...

AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERTRAND...OR 15 MILES SOUTH OF LEXINGTON...
AND MOVING SOUTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  LOOMIS AT 815 AM CDT...

DIME TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

The radar

The Grand Island radar (KUEX), 83 km away, was scanning. The volume nearest the first event began at 13:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Phelps

When
June 3, 7:35 AM CST
Where
Phelps County, 3 mi NW of Holdrege
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.483, -99.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520878.